Washington, 2016

Wildfire in Washington, August 1 to 5, 2016

August 1 to 5, 2016 · NWS OTX · 1 event in 1 county or zone

The Antilon Lake fire, a human caused fire, burned 315 acres. Initially located 10 miles northest of Chelan, WA it was started by an equipment failure around 8 pm on Friday July 29,2016.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Antilon Lake fire, a human caused fire, burned 315 acres. Initially located 10 miles northest of Chelan, WA it was started by an equipment failure around 8 pm on Friday July 29,2016. That investigation is ongoing. Much of the area previously burned in the 2002 Deer Point Fire. Those previously burned areas were helpful to building containment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:42 PM PST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 9:42 PM PST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1042 PM PDT Sun Jul 31 2016

.SYNOPSIS...
Monday will feature seasonal temperatures and light winds. Our
next cold front is expected to arrive early Tuesday bringing
another windy day to the Inland Northwest. There will also be the
threat of showers and thunderstorms along the Canadian border
Tuesday. The second half of the week should be dry and warm
especially Thursday and Friday. The rest of the weekend could
introduce some showers and thunderstorms again with seasonal
temperatures overall.

&&

.DISCUSSION...
A quick update to the wind forecast for the next few hours (thru
about 800 PM). Convection up in southern BC has sent down a strong
gust front through the Okanogan Valley. Automated weather stations
have reported gusts of up to 55 mph at Oroville to around 30 mph
at Omak and the southern portion of the Okanogan Vly. The strong
gusts are expected to be short lived and will be handled by
NOWcasts. These winds will then fan out across the northern
portion of the Waterville Plateau, but should continue to weak as
they do so. Winds will be generally breezy through the evening and
then continue to weaken overnight. /SVH

&&

.AVIATION...
06Z TAFS: Shortwave ridging of higher pressure will result in
clear skies and weak winds. Wildfires will produce some smoke
across the region. Much of this is expected to be higher up in
the atmosphere with generally hazy conditions possible. Highest
concentrations of smoke for the TAF locations is expected to be at
KPUW and KLWS tonight into Monday morning. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        54  86  59  76  53  78 /   0   0   0   0  10  10
Coeur d'Alene  52  85  55  77  51  76 /   0   0   0   0  10  10
Pullman        46  86  52  76  48  77 /   0   0   0   0  10  10
Lewiston       56  93  61  82  56  84 /   0   0   0   0   0  10
Colville       49  87  53  80  49  80 /   0   0   0  20  30  20
Sandpoint      47  82  51  78  48  73 /  10   0   0   0  20  10
Kellogg        50  84  52  77  48  71 /   0   0   0   0  10  10
Moses Lake     55  89  57  80  53  84 /   0   0   0   0  10  10
Wenatchee      60  88  61  76  58  84 /   0   0   0  10  10  10
Omak           57  89  60  78  55  85 /   0   0   0  30  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 31, 2:02 PM PST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
302 PM PDT SUN JUL 31 2016

IDZ001-WAZ037-038-042-043-012215-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
302 PM PDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT PASSAGE MAY RESULT IN SCATTERED THUNDERSTORMS ON
TUESDAY. SOME SHOWERS MAY HAVE MODERATE TO HEAVY RAIN FALL UNDER
THE STORMS.

IDZ002>004-026-027-WAZ031>036-041-044-012215-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
302 PM PDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT PASSAGE TUESDAY WILL BRING INCREASED WEST WIND
OF 15 TO 30 MPH WITH POTENTIAL GUSTS TO 35-45 MPH ON TUESDAY. THE
WINDS MAY PRODUCE BLOWING DUST REDUCING VISIBILITY ON HIGHWAYS AND
INTERSTATES IN THE CENTRAL BASIN AND PALOUSE AS WELL AS CAUSING
PROBLEMS FOR HIGH PROFILE VEHICLES. THE STRONG AND DRY WIND WILL
ELEVATE CONCERNS FOR THE FIRE WEATHER COMMUNITY AS GRASSY FUELS
AND BRUSH ARE VERY DRY THIS TIME OF YEAR.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes Northern Cascades

When
August 1, 12:00 AM PST to August 5, 12:00 AM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
Other Federal Agency

No injuries were reported and no structures were damaged. The noted costs associated with suppression/containment efforts of the Antilon Lake fire was $600,000.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2016Every state in 2016This day in weather historyWarnings in Washington, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655822.